MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD KIT URIN CUP PLC 16X100 10.0 UA YEL; URINE COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD KIT URIN CUP PLC 16X100 10.0 UA YEL; URINE COLLECTION DEVICE
Catalog Number 364981
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that erroneous results occurred with a bd kit urin cup plc 16x100 10.0 ua yel.The following information was provided by the initial reporter: (2 of 2 complaints) customer did an evaluation for preservative ua tubes vs non preservative ua tube.Customer is confused about the method comparison.They believe the method comparison should have better correlation.They do not understand the method is a sim-quantitative method.Additional information provided by customer: the study on the proposed tubes on our existing equipment has been completed.The following was noticed on the study.Protein results are affected when using preservative containing tubes (higher values obtained), and the study failed for this analyte.Leukocyte results are affected when using the preservative containing tubes (inconsistency on the low positives), and the study failed for this analyte.Ph results are affected when using preservative containing tubes (slightly higher values obtained on %50 of the specimens), and the study failed.Clarity on the urine was also affected, and vrmc has validated the instrument to report clarity directly from analyzer.Although this one was not as significant it still didn¿t pass the criteria.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos from the customer facility for evaluation.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Clsi guidelines indicate a sample size of at least 20 for this process.The customer has indicated a sample size of only 4 for this method comparison.In addition, it may be helpful to set a threshold preservative level in this situation because of the nature of these sample types that are being compared and potential background issues that may be encountered.
 
Event or Problem Description
It was reported that erroneous results occurred with a bd kit urin cup plc 16x100 10.0 ua yel.The following information was provided by the initial reporter: (2 of 2 complaints) customer did an evaluation for preservative ua tubes vs non preservative ua tube.Customer is confused about the method comparison.They believe the method comparison should have better correlation.They do not understand the method is a sim-quantitative method.Additional information provided by customer: the study on the proposed tubes on our existing equipment has been completed.The following was noticed on the study.Protein results are affected when using preservative containing tubes (higher values obtained), and the study failed for this analyte.Leukocyte results are affected when using the preservative containing tubes (inconsistency on the low positives), and the study failed for this analyte.Ph results are affected when using preservative containing tubes (slightly higher values obtained on %50 of the specimens), and the study failed.Clarity on the urine was also affected, and vrmc has validated the instrument to report clarity directly from analyzer.Although this one was not as significant it still didn't pass the criteria.

Brand Name
BD KIT URIN CUP PLC 16X100 10.0 UA YEL
Common Device Name
URINE COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9527947
Report Number1917413-2019-02577
Device Sequence Number2883908
Product Code JTW
UDI-Device Identifier00382903649815
UDI-Public00382903649815
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number364981
Device Lot Number9058550
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;